MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00545200
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.Imdrf device code a0406 captures the reportable event of cutting wire kinked.
 
Event or Problem Description
Note: this report pertains to one of two autotome rx 39 used in the same patient and procedure.It was reported to boston scientific corporation that an autotome rx 39 was attempted to be used in the duodenum during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the physician inserted the tome into the papilla, and upon pressing the foot pedal to activate the cautery, the wire popped off one side of the device but was still attached on the other side.It was reported that no part of the cutting wire detached and fell into the patient.A photo of the complaint device was provided and showed that the cutting wire was broken and kinked.A second device was attempted but had the same problem.The procedure was completed with a third autotome rx 39.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h2 (additional information): block a2 (patient's age at time of event), block a3a (patient's sex), block a3b (patient's gender), block a4 (patient's weight).Block a6 (patient's race), block g2 (report source), and block h10 (related report number) have been updated.Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.Imdrf device code a0406 captures the reportable event of cutting wire kinked.Block h11: investigation results the autotome rx 39 device was not returned; however, a media analysis was performed based on the photo provided by the complainant where was possible to observe the device with the cutting wire kinked and broken.No other problems with the device were noted.With all the available information, boston scientific concludes the reported events of cutting wire break and cutting wire kinked were confirmed.According to the media analysis performed, it was possible to observe the cutting wire was kinked and broken, however, the most probable cause of the reported event cannot be established due to lack of evidence.The product was not returned for analysis, and a technical analysis could not be performed.The investigation concluded that, without analysis of the device, the most probable root cause of the clinical observations is cause not established.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.Imdrf device code a0406 captures the reportable event of cutting wire kinked.Block h11: investigation results the returned autotome rx 39 was analyzed, and a visual inspection found that the cutting wire was blackened, kinked and broken from the proximal pierce hole.Media analysis was performed based on the photo provided by the complainant where was possible to observe the opened and labeled pouch, also, the device with the cutting wire kinked and broken.No other problems with the device were noted.With all the available information, boston scientific concludes the reported events of cutting wire break and cutting wire kinked were confirmed.The results of the analysis performed on the returned device found that the cutting wire was kinked and broken from the proximal pierce hole.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.The break in the cutting wire could have been generated if there was contact between the device and the scope during energization or if the device exceeded the maximum of voltage during procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wires integrity, causing premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can bend the cutting wire as observed in the product analysis.The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.

Brand Name
AUTOTOME RX 39
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key22779900
Report Number3005099803-2025-03950
Device Sequence Number10045945
Product Code KNS
UDI-Device Identifier08714729444770
UDI-Public(01)08714729444770(17)280321(10)36127358
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00545200
Device Catalogue NumberM00545200
Device Lot Number0036127358
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer09/12/2025
10/14/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date10/03/2025
11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexFemale
Patient Weight65 KG
Patient RaceWhite